Get your Health question answered in 3 easy steps

162 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Diamox be taken to prevent altitude sickness?

Answered by
Dr.
Dr. Lohit K

General & Family Physician

Practicing since :2007

Answered : 1649 Questions

default
Posted on Wed, 6 Aug 2014 in Medicines and Side Effects
Question: I have had anaphylaxis to aspirin. Can I take Diamox to prevent altitude sickness?
doctor
Answered by Dr. Lohit K 1 hour later
Brief Answer:
Yes. You can take Diamox

Detailed Answer:
Hi,

I went through the query and understood your concern.

Aspirin and Diamox are two different drugs and belongs to different categories. So there are no cross reaction to these 2 drugs. You can take Diamox. This will help in preventing mountain sickness. You should start 1-2 days earlier and continue till you are in high altitude.

I hope this information helps you and answered your questions.
Feel free to ask for any further queries. I will be glad to answer them.

Wish you good health and enjoy life.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on Mountain sickness

doctor1 MD

I had Altitude Mountain Sickness at a family reunion in XXXXXXX Head, Utah, from Monday, August 7th - Friday, August 11th, when I had my husband take me down from 10,000 feet elevation to 5,500 elevation to my daughter's home and he went back....

doctor1 MD

last week i visited colorado. In Denver I was fine, but as we climbed to about 8,500 feet I had classic altitude sickness (lightheaded, trouble sleeping, and a little dizzy. All of my friends did as well, but I also had some chest tightness and...

doctor1 MD

hi, I am in nepal and had diarrhoea this morning. I went to a pharmacy in here and they gave me Eldoper. I took three capsules (two in the morning and other just 30 min ago). I don t feel that well actually, I lost my appetite, kind of depressed, tired and a bit disoriented. Is this normal? what are the side effects of the medicine. ALso I was in the mountains two days ago and had to leave due to altitude sickness. Thank you for your help

doctor1 MD

I am traveling in Bogota, Colombia, at 2,800 meters. I am generally a healthy 47 year-old woman. Two days ago, I began seeing chest flushing, which has spread all over my chest. I have some tightness of breathing and increased pulse rate, which I know as altitude-induced from earlier trips. Is the flushing also likely from the altitude?